MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 LT 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 LT 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74027262
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).H7: recall initiated [internal reference number:(b)(4)].H10: smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
It was reported that inside a jrny ii bcs xlpe art isrt sz 5-6 lt 10mm box was a constrained insert instead of the correct one.As this was noticed upon field inspection, there was not patient involvement.
 
Additional Manufacturer Narrative
The subject device was not delivered to the address indicated; therefore, the subject device was not made available to the designated complaint unit and thus a physical product evaluation could not be performed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.However, a review made by the quality engineering team concluded that the two affected batches were initially swapped after machining and prior to the laser etch operation.The parts were then laser etched with the incorrect part information, moved to wash/dry, and then final clean.It is likely that when the parts were matched with the paperwork after one of these operations, the operator did not look at the laser etch but instead matched the parts physically with the part description on the production order.Both batches then went through vision and passed, as the parts would have physically matched the production order at this time.The packager per procedure should have typed a batch number into the system reading directly from a part, which would have discovered the swap; it is likely the packager typed the batch number from the production order instead.After vision, the next step in the process is heat seal.It is likely at this stage, the packager looked at the laser etch to match to the shop order and found it to not match.The paperwork was then swapped for a third time to match the laser etch to the production order.The parts were then heat sealed and labeled.The final outcome was then two batches that did not physically match the design of the corresponding paperwork but were lasered and labeled to match the production orders.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A historical review concluded that there are no prior actions related to this product and event.According to the packaging sequence, the corresponding instruction for use literature, chart-stik labels should be placed inside the carton and the tamper evident label and the matching outer label should be attached on the outside.At this time, we do have reason to suspect that the product failed to meet specifications at the time of manufacture.This issue was identified and is being addressed though our internal quality process.Based on this investigation, the need for corrective action is indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 5-6 LT 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17843959
Report Number1020279-2023-01857
Device Sequence Number12607814
Product Code JWH
UDI-Device Identifier00885556178010
UDI-Public00885556178010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74027262
Device Lot Number22BM18348
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date10/06/2023
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown